A 52 year – old man has a 3 mm ST elevation in leads V2 to V4. Chest pain has been relieved with sublingual nitroglycerin. Blood pressure is 135/82 mmHg, and heart rate is 62 / min. Which of the following treatments would be appropriate for this patient at this time?:
A. Calcium channel blocker IV: TRUE / FALSE.
B. Transcutaneous pacing at 80 / min: TRUE / FALSE.
C. Percutaneous Coronary Intervention: TRUE / FALSE.
D. Fibrinolytics: TRUE / FALSE.
Temporary transvenous pacing should be considered if there is a history of:
a) Ventricular standstill of more than 3 seconds: TRUE / FALSE.
b) Mobitz type I AV block: TRUE / FALSE.
c) Mobitz type II AV block: TRUE / FALSE.
d) Complete third degree heart block with broad QRS: TRUE / FALSE.
Regarding the use of inotropic drugs, which of the following statements is correct?:
A. Dobutamine is always the positive inotropic drug of choice in the post – resuscitation period: TRUE / FALSE.
B. Alpha agonist activity of dobutamine also causes vasodilation: TRUE / FALSE.
C. Dopamine has a dose dependent positive inotropic effect: TRUE / FALSE.
D. Noradrenaline has a positive inotropic effect: TRUE / FALSE.
When coming back in the ambulance at the end of the day, you receive a emergency call from a park near to the ambulance station for a 26 year old man that has been drinking several energy drinks mixed with vodka. You find the patient sitting on a bench complaining of chest palpitations, BP 110/62 mmHg, HR 145 and Sats 98%. One of your colleagues starts vagal manoeuvres followed by the administration of adenosine bolus of 6 mg IV, 12 mg and 12 mg IV. The patient presents then nausea, flushing and chest discomfort with the following rhythm strip:
A. Verapamil 2,5 – 5 mg is indicated for this condition: TRUE / FALSE.
B. In absence of a therapeutic response, Verapamil can be given repeatedly with doses of 5 – 10 mg every 15 – 30 min: TRUE / FALSE.
C. Verapamil is a calcium channel blocking that slows conduction and decreases refractoriness in the AV node: TRUE / FALSE.
D. Verapamil is indicated as well for refractory ventricular tachycardia: TRUE / FALSE.
Mr Harry Smith is a 64 year old gentleman who after an infective exacerbation of COPD in Intensive Care had a failed extubation and ended up with a percutaneous tracheostomy. ICU nurse starts her safety checks in the morning when the patient starts to desaturate (83%) and the capnography shows the following graph below. Which of the statements is/are correct?:
A. A reduction in cardiac output for a given ventilation, decreases the End-Tidal CO2 (ETCO2): TRUE/FALSE.
B. Partial airway obstruction rapidly causes cardiac arrest: TRUE/FALSE.
C. ETCO2 deterctors are the most reliable method for verification of tracheal tube position: TRUE/FALSE.
D. The capnography shown represents an airway obstruction: TRUE/FALSE.
You must be logged in to post a comment.